Sydney, hot-lowering drugs such as paracetamol is widely used by parents to cope with fever in children. But according to studies, not all parents give the correct dosage and even most of the dose is too large.
Giving paracetamol in doses too much can lead to overdose, which in the short term will directly damage the digestive system. In doses very much, not just the damaged hull but also the functioning liver metabolizes the drug.
Recent reports in the New South Wales showed, during the year 2010 there were 4300 emergency calls triggered by heat-lowering drugs. Most of the 3,000 cases are paracetamol, ibuprofen and the rest is the 1300 case.
“We deal with an overdose of paracetamol in children at least once a month. There is a damaged heart, from mild to severe,” said Dr. Naren Gunja from the NSW Poisons Information Center was quoted as saying DailyTelegraph.
Paracetamol overdose cases mostly occur in patients aged 3 to 15 years and is characterized by symptoms of nausea, vomiting. Most can be overcome by giving antidotum (detoxifying) and rarely had to transplant the liver.
Even so, the risk of paracetamol in doses that are not appropriate can also be deadly.Cases of paracetamol overdose deaths in Australia last time in 2000, struck the boy was 13 years ie Wade Dunn.
Still associated with the report, Dr Rebekah Moles from Sydney University had done a small survey of 97 parents in New South Wales. From the analysis, only 37 percent who really knows how to wear and how to calculate the dose of paracetamol.
“Almost half give the drug when the child was not really needed, while 25 percent could not calculate the correct dose because pengukurnya wrong tool,” said Dr. Moles.
Errors in measuring instruments such as using a tablespoon to measure out the syrup, when it should use the measuring spoon is included in the package. There also are still calculating the dose based solely on the child’s age, when body weight is more decisive.
Meanwhile, Danielle Stowasse clinical advisory from the National prescribing Service said the administration of paracetamol is often done when children do not really need.According Stowasse, fever in children is still generally safe if left untreated the temperature was below 40′C.
Powered by Facebook Comments